Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 105, NWS Milwaukee, WI

June 30, 2005Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2005, 4:35 AM CDT for Waukesha County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 4:35 AM CDT (09:35 UTC)
Expired
Jun 30, 2005, 5:02 AM CDT
In force
27 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:45 AM CDTTSTM WND DMGBrookfield, WITWO TO FOUR INCH DIAMETER BRANCHES BROKEN OFF TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 12:50 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 300935
SVRMKX
WIC133-301015-
/O.NEW.KMKX.SV.W.0105.050630T0935Z-050630T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 AM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 515 AM CDT

* AT 427 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR WALES...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAUKESHA...PEWAUKEE...NEW BERLIN...MENOMONEE FALLS...ELM GROVE...
  BUTLER AND BROOKFIELD.

LAT...LON 4306 8841 4289 8836 4290 8806 4317 8807

$$

REM
2 follow-up statements
000 
WWUS53 KMKX 300957
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 AM CDT THU JUN 30 2005

WIC133-301015-
/O.CON.KMKX.SV.W.0105.000000T0000Z-050630T1015Z/
WAUKESHA-
457 AM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR
EASTERN WAUKESHA COUNTY...

AT 453 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR ELM GROVE...MOVING EAST AT 35 MPH.  MOST OF THE SEVERE STORMS 
WERE EXITING EASTERN WAUKESHA COUNTY.

LAT...LON 4317 8818 4284 8822 4285 8807 4318 8807

$$

HENTZ
000 
WWUS53 KMKX 301002
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 AM CDT THU JUN 30 2005

WIC133-301011-
/O.CAN.KMKX.SV.W.0105.000000T0000Z-050630T1015Z/
WAUKESHA-
501 AM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUKESHA COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE EXITED WAUKESHA COUNTY TO THE EAST.

LAT...LON 4317 8818 4284 8822 4285 8807 4318 8807

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 30, 3:04 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT THU JUN 30 2005

.DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES THIS
MORNING...AND AGAIN SUNDAY NIGHT INTO MONDAY.

.IN THE SHORT TERM...
MODELS HAVE COLD FRONT IN VICINITY OF MILWAUKEE AT 12Z THIS
MORNING. THEREFORE...WILL KEEP CHANCE TSTMS GOING UNTIL ABOUT 14Z
OR SO. THEN SOUTHERN WI GETS DRY SLOTTED. STRONG SUNSHINE...
ISENTROPIC SINKING...MIXING AND PROGGED 850MB TEMPS OF 18 TO 20
OVER SOUTHEAST CORNER IMPLIES MAX TEMPS OF MID 80S WEST OF MADISON
TO AROUND 90 SOUTHEAST TIP. ALL MOS-TYPE GUIDANCE ALSO SUGGESTS THIS.

THE SUBSIDENCE FOR AFTERNOON HOURS WILL HELP CAP OUT THE ATMOSPHERE
TO PREVENT CONTINUING CHANCES OF SHOWERS.

SECONDARY UPPER TROF AND SURFACE COLD FRONT SLATED TO PASS THRU
THURSDAY NIGHT. ISENTROPIC SINKING BETWEEN 850 AND 500 MB WILL
DRY OUT ANY PCPN WHICH DEVELOPS ABOVE 500MB. JUST SOME BROKEN TO
OVERCAST CLOUDS FOR LATE THURSDAY NIGHT.

HIGH PRESSURE MOVES ACROSS GREAT LAKES REGION ON SATURDAY...BUT NEXT
CHANCE FOR TSTMS SUNDAY NIGHT INTO MONDAY WITH NEXT SURFACE FRONT AND
RETURN MOISTURE.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAPELA
Hazardous weather outlook, Jun 29, 8:45 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT WED JUN 29 2005

WIZ046-047-051-052-056>060-062>072-301100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
845 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH THE POSSIBILITY OF AN ISOLATED TORNADO WITH THE MOST
INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WARM TEMPERATURES WILL KEEP THE HEAT INDEX TO NEAR 90 THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY THURSDAY
MAINLY IN THE FAR EAST. DAMAGING WINDS WILL BE THE PRIMARY THREAT.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-301100-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
845 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN
THREAT WILL BE WINDS OVER 50 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY
THURSDAY. THE MAIN THREAT WILL BE WINDS OVER 50 KNOTS.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE DAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT FOR WINDS OF AROUND 25 KNOTS OR MORE...AND ROUGH
WATERS.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

NJ

In the hours before

Special weather statement, Jun 30, 3:20 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT THU JUN 30 2005

WIZ046-047-051-052-056>060-062>072-300912-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...

CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING
EASTWARD AT 40 MPH ACROSS SOUTHEAST WISCONSIN DURING THE EARLY
MORNING HOURS.

AT 320 AM HUNDERSTORMS EXTENDED FROM SHEBOYGAN...OZAUKEE...
MILWAUKEE...AND WALWORTH COUNTIES.  THE STORMS WILL PUSH INTO THE
RACINE AND KNOSHA AREAS BY 4 AM.

THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF 40
MPH...ALONG WI8TH SOME HAIL.

THE STORMS WERE EXITING AREAS WEST OF MADISON.

HENTZ
Special weather statement, Jun 30, 3:20 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT THU JUN 30 2005

WIZ046-047-051-052-056>060-062>072-300912-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...

CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING
EASTWARD AT 40 MPH ACROSS SOUTHEAST WISCONSIN DURING THE EARLY
MORNING HOURS.

AT 320 AM THUNDERSTORMS EXTENDED FROM SHEBOYGAN...OZAUKEE...
MILWAUKEE...AND WALWORTH COUNTIES.  THE STORMS WILL PUSH INTO THE
RACINE AND KENOSHA AREAS BY 4 AM.

THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF 40
MPH...ALONG WI8TH SOME HAIL.

THE STORMS WERE EXITING AREAS WEST OF MADISON.

HENTZ
Special weather statement, Jun 30, 3:26 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT THU JUN 30 2005

WIZ051-052-058>060-064>066-069>072-300900-
DODGE-FOND DU LAC-JEFFERSON-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-ROCK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
326 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT...

CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS CONTINUE ROLLING
ACROSS SOUTHEAST WISCONSIN. THE POTENTIAL REMAINS FOR SOME OF
THESE STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...SO A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

WIZ046-047-056-057-062-063-067-068-300900-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-SAUK-
326 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH CANCELLED...

STRONG STORMS HAVE MOVED EAST OF THE AREA...SO THE SEVERE
THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 5 AM HAS BEEN
CANCELLED.

NJ
Local storm report, Jun 30, 3:43 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             PORT WASHINGTON         43.39N 87.88W
06/30/2005  0.75 INCH        OZAUKEE            WI   PUBLIC

            UNKNOWN DAMAGE AT THIS TIME. FREQUENT LIGHTNING AND HEAVY
            RAIN.

&&

PJS
Local storm report, Jun 30, 3:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     HAIL             4 SE SULLIVAN           42.97N 88.53W
06/30/2005  0.50 INCH        WAUKESHA           WI   NWS EMPLOYEE

&&

PJS
Special weather statement, Jun 30, 3:55 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CDT THU JUN 30 2005

WIZ046-047-051-052-056>060-062>072-300945-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
355 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT FOR PORTIONS
OF SOUTHEAST WISCONSIN...

CLUSTERS OF POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE MOVING
EASTWARD AT 40 MPH ACROSS PARTS OF SOUTHEAST WISCONSIN DURING THE
EARLY MORNING HOURS.

AT 355 AM THUNDERSTORMS EXTENDED ACROSS PORTIONS OF
WAUKESHA...RACINE...KENOSHA...ROCK AND WALWORTH COUNTIES.

THE STORMS WERE PRODUCING BRIEF VERY HEAVY RAINS AND WINDS OF UP TO
50 MPH...ALONG WITH SOME 1/2 INCH HAIL.

THE STORMS HAVE EXITED MUCH OF SOUTH CENTRAL WISCONSIN AND THE
FOND DU LAC AREAS.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:44 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk64 min
Jun 30, 12:18 AM CDTSevere Thunderstorm WarningMKXColumbia, Marquette44 min
Jun 30, 12:42 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette53 min
Jun 30, 12:52 AM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake41 min
Jun 30, 2:42 AM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha36 min
Jun 30, 2:51 AM CDTSevere Thunderstorm WarningMKXRock, Walworth41 min
Jun 30, 4:01 AM CDTSevere Thunderstorm WarningMKXRock21 min
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningMKXWalworth40 min
Jun 30, 4:47 AM CDTSevere Thunderstorm WarningMKXMilwaukee25 min
Jun 30, 4:48 AM CDTSpecial Marine WarningMKX87 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.